It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


My labwork came back today and my doc's office called to notify me that my cholesterol level is now fine. Unfortunately, as has been my usual experience just about in any aspect of my so called life, that was just the beginning. Now my triglycerides are increased to 304 (normal levels are between 40-160). That is a big change, considering I am a non-smoker; I exercise, and I eat healthy; I am not overweight and I do not have diabetes. This is a significant finding since increased triglycerides double (even more) your chances of a heart attack. It also makes a person prone to pancreatic disease, liver damage (hepatitis, etc.) and CAD or coronary artery disease. I still do not know if this contributed to my suddenly visible or protruding veins. I would like to think so. My understanding is that when there is valve blockage in between the veins, the blood does not circulate properly, meaning the blood pools down to your extremities causing the protrusion of the bv. It makes sense to me, but I am not sure why the valves become dysfunctional. If I remember the pathophysiology of this all, maybe too much fat on your blood may lead to bv's occlusion? I have to find out.

Anyway, as far as my face, I still have a few cysts in my face. I have 2 in my left cheek (1 that came out to a head last week and got reinfected last night, pop out today and the other one has yet to come out, it's been embedded inside my skin for 3 weeks) and I have 2 in my left (one that's going away and another that's about to come out) and I have one under my chin (a big one, thank goodness it's hidden--somewhat). The few breakouts (for the second time) I had on my back and chest are now gone. I am hoping that this is the beginning of a better outcome. Oh and not to be missed, millions of red marks and indented scars all over my face.

I will have another lab fasting next month to determine whether my triglycerides were increased due to diet (I doubt this because I was on fasting the last time they took my blood sample last week). They said that procedure wise, they have to take the fasting lab twice to rule out diet as the culprit of high triglycerides. If it is still the same or higher level next time, I will be taken off Accutane according to my dermatologist or recommended a fat free diet. I suppose that also means no alcohol (I don't drink anyway, with or without Accutane), decreased sugar intake (no candies--I hardly eat 'em--limited fruit juice--that will be tough--and other limitations). I have to say that I feel like crap about all this. I just hope all is worth it. Well, that's that. What happens, happens. To be quite honest, I cannot wait to be off Accutane; every time I take a pill, I feel as though I am poisoning my own body. Too much information can kill you sometimes. I just hope I went through all this trouble for a little bit of a benefit in the end (at least). My skin is not in peachy condition, but it's a bit better months ago. I hope it does not go back awry.

This is all.
Queen Toof:

I do not believe that the side effects you experience warrant the true effectiveness of the drug. Let me tell you about my experiences from Accutane, when I took it the first time about 3 years ago, I never had the side effects I am going through right now (minus the dry eyes and lips--I think that is common and it always disappears a week or two post Accutane). My second treatment is a different story as you can see, I have all the horrible s/e's. But during my first treatment, my face cleared up in a few weeks; I did not even have any cystic acne that left me with indented scars (I have a lot of them from my second treatment). I broke out till my fourth month on my second treatment.
My relapse is so much worse from my first condition when I first used Accutane, and sometimes I think it is the Accutane that did this. Let's hope not. Anyway, just hang in there, things will get better for you too. Be patient.

Lyndsey:

I am not done with Accutane yet. My derma planned 5 months on Accutane and I am on my fourth month. Last Monday was my appt with her for another fasting lab. She said that if my triglycerides remain high (345), I will have to stop taking Accutane.

Update:

No new break outs. The last four cysts I have are still present. It is irritating because two of them are super huge and stiff, it's been under my chin for 3 weeks and it does not seem to go away or improve in any way. Sigh. My skin still looks blotchy, red, and scarred. Things will get better, I know.





All times are GMT -7. The time now is 03:58 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!